Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 186, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 22, 2003, 12:07 PM EDT for Stark County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 12:07 PM EDT (16:07 UTC)
- Expired
- Jul 22, 2003, 12:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 76 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
811
WUUS51 KCLE 221607
SVRCLE
OHC151-221645-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1207 PM EDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTHEAST OHIO...
* UNTIL 1245 PM EDT
* AT 1207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF MASSILLON...OR ABOUT 14 MILES
WEST OF CANTON...MOVING EAST AT 20 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CANTON
HARTVILLE
LOUISVILLE
MASSILLON
NAVARRE
NORTH CANTON
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4075 8116 4072 8164 4091 8164 4091 8141
4097 8120
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:36 AM EDT, 31 minutes earlier.
Area forecast discussion, Jul 22, 11:36 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1136 AM EDT TUE JUL 22 2003 CURR FCST LOOKS GOOD. NO UPDATE PLANNED. RW/TRW DEVELOPING ACROSS MUCH OF NE INLAND OH ABOUT WHERE FLD WATCH REMAINS IN EFFECT SO NO CHANGES TO THE WATCH. .CLE... OH...FLOOD WATCH OHZ020>023-031>033 THRU THIS EVENING. PA...NONE. BM
Hazardous weather outlook, Jul 22, 7:37 AM EDT, 4 hours 30 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-221330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 737 AM EDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THE POSSIBILITY OF FLASH FLOODING EXISTS ACROSS PORTIONS OF NORTHEAST OHIO IF HEAVY RAIN DEVELOPS AND MOVES ACROSS AREAS ALREADY SATURATED FROM RAIN THAT FELL YESTERDAY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA ON WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR WEDNESDAY.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 21, 9:34 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 41 min |
| Jul 21, 9:47 PM EDT | Flash Flood Warning | CLE | Medina, Portage, Summit, Trumbull | 5 hr |
| Jul 21, 9:50 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 25 min |
| Jul 22, 9:30 AM EDT | Severe Thunderstorm Warning | CLE | Richland | 45 min |
| Jul 22, 11:44 AM EDT | Flash Flood Warning | CLE | Portage, Summit, Trumbull, Wayne | 4 hr |
| Jul 22, 1:31 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 44 min |
| Jul 22, 3:33 PM EDT | Flash Flood Warning | CLE | Portage, Trumbull | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.